Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

Are red itchy rashes on the abdomen and armpits adverse effects of Acyclovir usage?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2007
Answered : 2922 Questions
Question
Yes, please. I was on Acyclovir for a week and completed it a week ago. I had a Herpes Whitlowon my thumb. I now have a raised red itchy generalized rash on my abdomen, armpits. Could this be a delayed reaction to Acyclovir?
Thu, 24 May 2018 in Skin Hair and Nails
 
 
Answered by Dr. Asmeet Kaur Sawhney 37 minutes later
Brief Answer:
Could be delayed reaction to aciclovir, upload pictures

Detailed Answer:
Hi
Thanks for being at Healthcaremagic
Yes it could be an allergic reaction to aciclovir.
I would recommend you to upload pictures of the rash so that I can have a clearer picture of the condition and can guide you accordingly.
Regards
Above answer was peer-reviewed by
 
Follow-up: Are red itchy rashes on the abdomen and armpits adverse effects of Acyclovir usage? 2 hours later
Hi, sent 1-2 photos underarm on left is the worst. Hi of radiation to it this past summer for breast ca stage 1. I had a 2nd degree burn that healed after a month.
 
 
Answered by Dr. Asmeet Kaur Sawhney 1 hour later
Brief Answer:
Cortisone cream and antihistaminic, looks like allergic reaction

Detailed Answer:
I have reviewed the attached photographs and it seems to be an allergic reaction.
It could be due to aciclovir or any other drug you are taking.
I would recommend you to apply topical steroid like cortisone cream on the affected areas twice daily and take antihistaminic like tablet Cetrizine 10 mg once or twice daily depending on the intensity of itching for few days.
If it settles in a week's time then it is most likely due to aciclovir.
Otherwise we need to evaluate to rule out other causes.
Above answer was peer-reviewed by
 
Follow-up: Are red itchy rashes on the abdomen and armpits adverse effects of Acyclovir usage? 30 minutes later
Thank you! I’ll f/u with you if you’d like.
 
 
Answered by Dr. Asmeet Kaur Sawhney 1 minute later
Brief Answer:
Welcome

Detailed Answer:
Welcome!!
All the best!!
Do follow up.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor